Ohio, 2003Flash Flood in Ohio, July 18, 2003
July 18, 2003 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 18, 4:12 PM EST, 38 minutes earlier.
Area forecast discussion, Jul 18, 4:12 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
512 PM EDT FRI JUL 18 2003
BNDRY WORKING ITS WAY SEWD NOW IN ERN/SRN SXNS...WITH STRONG TSTMS
AND HVY RAINS IN FEW LOCATIONS...THUS ADJ TO CANCEL SVR WATCH IN WRN/NRN
AREAS. CONCERN THIS EVE IS FOR FLOODING IN SOME LOCALTIES.
HIGH PRES WILL BUILD IN TNGT AND PROVIDE A DRY/PLSNT WKND...AREAS OF FOG
OVNGT. NEXT SYSTEM TO AFFECT REGION MON/MON NGT...POST FRONTAL INSTABILITY
SHOWERS FOLLOW TUES INTO PORTION OF WED WITH UPPER TROUGH JUST WEST
OF CWA. MOD GUID TEMPS LOOK OK.
PIT 57 77 55 81 / 50 0 0 10
HLG 57 77 56 81 / 50 0 0 10
MGW 59 80 57 83 / 50 0 0 10
ZZV 58 80 57 83 / 50 0 0 10
PHD 56 78 56 82 / 40 0 0 10
FKL 56 75 53 79 / 10 10 0 10
DUJ 55 75 52 78 / 40 0 0 10
LBE 58 78 55 81 / 50 0 0 10
BTP 56 76 53 79 / 40 0 0 10
IDI 57 77 54 80 / 50 0 0 10
ODM 57 75 53 80 / 50 10 0 10
.PBZ...
MD...NONE.
OH...SEVERE THUNDERSTORM WATCH TIL 8PM EDT FOR ZONES OHZ068>069.
PA...SEVERE THUNDERSTORM WATCH TIL 8PM EDT FOR ZONES
PAZ016...PAZ023...PAZ030>032.
WV...SEVERE THUNDERSTORM WATCH TIL 8PM EDT FOR ZONES
WVZ004...WVZ012...WVZ021>022.
Hazardous weather outlook, Jul 18, 10:05 AM EST, 6 hours 45 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-181700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1105 AM EDT FRI JUL 18 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH EARLY
TONIGHT, MAINLY FROM DAMAGING WIND AND HAIL, AND MAINLY FOR AREAS
SOUTH OF INTERSTATE 80. LOCALIZED HEAVY RAIN AND DANGEROUS LIGHTNING
WILL ACCOMPANY THESE STORMS ALSO.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY TONIGHT.
In the hours before
Special weather statement, Jul 18, 3:30 PM EST, 1 hour 20 minutes before
OHZ039>041-048>050-057>059-068-069-PAZ014>016-020>023-029>032-
WVZ001>004-012-021-022-190000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
430 PM EDT FRI JUL 18 2003
SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...
IN PENNSYLVANIA...
ALLEGHENY ARMSTRONG BEAVER BUTLER
CLARION WASHINGTON
IN WEST VIRGINIA...
BROOKE HANCOCK OHIO
IN OHIO...
BELMONT CARROLL COLUMBIANA COSHOCTON
GUERNSEY HARRISON JEFFERSON MUSKINGUM
TUSCARAWAS
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR THE FOLLOWING COUNTIES...
IN PENNSYLVANIA...
FAYETTE GREENE INDIANA JEFFERSON
WESTMORELAND
IN WEST VIRGINIA...
MARION MARSHALL MONONGALIA WETZEL
IN OHIO...
MONROE NOBLE
Special weather statement, Jul 18, 3:32 PM EST, 1 hour 18 minutes before
OHZ068-069-182130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
432 PM EDT FRI JUL 18 2003
...THUNDERSTORMS CONTINUE TO MOVE ACROSS NOBLE AND MONROE COUNTIES...
THUNDERSTORMS WITH VERY HEAVY RAIN HAD MOVED THROUGH THE BATESVILLE
AREA OF NOBLE COUNTY. RAPID RUNOFF HAD CASED WATER TO COLLECT ON
ROADS. THE STORMS COULD PRODUCE OVER AN INCH OF RAIN IN A SHORT
PERIOD OF TIME.
THESE STORMS COULD ALSO PRODUCE...HAIL...GUSTY WINDS...AND DANGEROUS
LIGHTNING.
Local storm report, Jul 18, 3:37 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
437 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0407 PM 1 S DUBOIS PA WIND DAMAGE
07/18/03 JEFFERSON LARGE EVERGREEN TREES DOWN
ON RT 219 IN SANDY TWP.
REPORTED BY SKYWARN
SPOTTERS
0420 PM HANNIBAL OH .88 INCH HAIL
07/18/03 MONROE REPORTED BY SKYWARN
SPOTTERSLocal storm report, Jul 18, 4:11 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
511 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM FAYETTE CITY PA WIND DAMAGE
07/18/03 FAYETTE LARGE TREES AND BRANCHES
DOWN REPORTED BY PUBLIC
0450 PM WOODSVILLE OH FLASH FLOODS
07/18/03 MONROE STREET AND POND FLOODING
IN CENTER TOWNSHIP REPORTED
BY SKYWARN SPOTTERSLocal storm report, Jul 18, 4:28 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
528 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM MILTONSBURG OH WIND DAMAGE
07/18/03 MONROE SEVERAL LARGE TREES DOWN
REPORTED BY SKYWARN
SPOTTERS
0510 PM 1 E MORRISVILLE PA WIND DAMAGE
07/18/03 GREENE LARGE TREES DOWN REPORTED
BY LAW ENFORCEMENTSpecial weather statement, Jul 18, 4:50 PM EST, 0 minutes before
MDZ001-WVZ023-041-190030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
548 EDT FRI JUL 18 2003
...SHOWERS AND THUNDERSTORMS APPROACHING...
SHOWERS AND THUNDERSTORMS WILL MOVE INTO PRESTON COUNTY WEST
VIRGINIA AND GARRETT COUNTY MARYLAND BEFORE 6PM...AND INTO
TUCKER COUNTY WEST VIRGINIA BY 630PM.
THESE STORMS MAY PRODUCE WIND GUSTS UP TO 45 MPH...SMALL
HAIL...ALONG WITH FREQUENT AND DANGEROUS LIGHTNING STRIKES.
THESE STORMS ARE CAPABLE OF RAINS...UP TO AN INCH OR MORE IN A
SHORT PERIOD OF TIME. BE ALERT FOR PONDING OF WATER IN POOR DRAINAGE
AND LOW LYING AREAS.
Flash Flood, Monroe
- When
- July 18, 4:50 PM EST to 7:00 PM EST
- Where
- Monroe County, Calais
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.727, -81.083 (the zone’s center; the record gives no point)
Widespread flooding in both towns. Parts of State Route 26S flooded near Graysville.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Illinois, July 18, 20031 injured · $4.0 million · 70 kt wind · 10 events
- Hail and Damaging Winds in Iowa, July 18, 2003$1.3 million · 70 kt wind · 8 events
- Flash Flood and Damaging Winds in Georgia, July 18, 2003$110,000 · 52 kt wind · 3 events
- Lightning Strike in Pennsylvania, July 18, 20036 injured · 1 event
- Tropical Storm in Guam, July 18 to 19, 2003$95,000 · 1 event
- Hail in Iowa, July 18, 2003$90,000 · 3 in hail · 2 events
- Hail and Damaging Wind in North Carolina, July 18, 2003$70,000 · 55 kt wind · 3 events
- Damaging Wind in South Carolina, July 18, 2003$50,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Missouri, July 18 to 19, 2003$35,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Arkansas, July 18 to 19, 2003$30,000 · 65 kt wind · 3 events
- Tornado in North Dakota, July 18, 2003F1 · 1 event
- Damaging Wind in Missouri, July 18, 20033 injured · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373186.